Alert archive / Kansas / River Flood Warnings in 2022

River Flood Warning 13, NWS Topeka, KS

May 26, 2022Clay County, Kansas

NWS Topeka, KS issued this river flood warning at May 26, 2022, 6:16 AM CDT for Clay County, Kansas. It took effect at May 26, 2022, 12:00 PM CDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
May 26, 2022, 6:16 AM CDT (11:16 UTC)
In effect from
May 26, 2022, 12:00 PM CDT
Expired
May 27, 2022, 4:08 AM CDT
In force
16 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Clay County, KS

The radar

The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Republican River at Clay Center (CYCK1). The gauge peaked at 16.29 ft at May 26, 2022, 5:00 PM CDT.

actionminormoderate10152005/2605/2705/28
Action stage
10 ft
Minor stage
15 ft
Moderate stage
22.5 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06856600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

044 
WGUS43 KTOP 261116
FLWTOP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Topeka KS
616 AM CDT Thu May 26 2022

...The National Weather Service in Topeka KS has issued a Flood 
Warning for the following rivers in Kansas...

  Republican River at Clay Center affecting Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product along with additional weather and stream information is 
available at www.weather.gov/top/.

&&


KSC027-270230-
/O.NEW.KTOP.FL.W.0013.220526T1700Z-220527T0900Z/
/CYCK1.1.ER.220526T1700Z.220526T1800Z.220526T2100Z.NO/
616 AM CDT Thu May 26 2022

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Republican River at Clay Center.

* WHEN...From this afternoon to late tonight.

* IMPACTS...At 15.0 feet, Lowland agricultural flooding occurs from 
  U.S. Highway 24 to Milford Lake.
  At 17.0 feet, Flooding occurs between 16th, 17th, and 18th Roads 
  and between Limestone and Osage Roads.

* ADDITIONAL DETAILS...
  - At 5:30 AM CDT Thursday the stage was 14.3 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 15.1 feet this afternoon. It
    will then fall below flood stage late this afternoon.
  - Flood stage is 15.0 feet.


&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706


$$
3 follow-up statements
424 
WGUS83 KTOP 270038
FLSTOP

Flood Statement
National Weather Service Topeka KS
738 PM CDT Thu May 26 2022

...The Flood Warning is extended for the following rivers in 
Kansas...

  Republican River at Clay Center affecting Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product along with additional weather and stream information is 
available at www.weather.gov/top/.

&&


KSC027-271800-
/O.EXT.KTOP.FL.W.0013.000000T0000Z-220527T2324Z/
/CYCK1.1.ER.220526T1242Z.220526T2300Z.220527T1124Z.NO/
738 PM CDT Thu May 26 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Republican River at Clay Center.

* WHEN...Until tomorrow evening.

* IMPACTS...At 15.0 feet, Lowland agricultural flooding occurs from 
  U.S. Highway 24 to Milford Lake.
  At 17.0 feet, Flooding occurs between 16th, 17th, and 18th Roads 
  and between Limestone and Osage Roads.

* ADDITIONAL DETAILS...
  - At 6:30 PM CDT Thursday the stage was 16.3 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 8.1 feet Tuesday
    evening.
  - Flood stage is 15.0 feet.


&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706


$$

Jones
761 
WGUS83 KTOP 270445
FLSTOP

Flood Statement
National Weather Service Topeka KS
1145 PM CDT Thu May 26 2022

...The Flood Warning continues for the following rivers in Kansas...

  Republican River at Clay Center affecting Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

This product along with additional weather and stream information is 
available at www.weather.gov/top/.

&&


KSC027-271945-
/O.CON.KTOP.FL.W.0013.000000T0000Z-220527T2324Z/
/CYCK1.1.ER.220526T1242Z.220526T2300Z.220527T1124Z.NO/
1145 PM CDT Thu May 26 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Republican River at Clay Center.

* WHEN...Until tomorrow evening.

* IMPACTS...At 15.0 feet, Lowland agricultural flooding occurs from 
  U.S. Highway 24 to Milford Lake.
  At 17.0 feet, Flooding occurs between 16th, 17th, and 18th Roads 
  and between Limestone and Osage Roads.

* ADDITIONAL DETAILS...
  - At 11:30 PM CDT Thursday the stage was 15.6 feet.
  - Forecast...The river is expected to rise to a crest of 15.9
    feet just after midnight tonight. It will then fall below
    flood stage tomorrow morning.
  - Flood stage is 15.0 feet.


&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706


$$

Baerg
572 
WGUS83 KTOP 270908
FLSTOP

Flood Statement
National Weather Service Topeka KS
408 AM CDT Fri May 27 2022

...The Flood Warning is cancelled for the following rivers in 
Kansas...

  Republican River at Clay Center affecting Clay County.

KSC027-271015-
/O.CAN.KTOP.FL.W.0013.000000T0000Z-220527T0908Z/
/CYCK1.1.ER.220526T1242Z.220526T2300Z.220527T0736Z.NO/
408 AM CDT Fri May 27 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Republican River at Clay Center.

* ADDITIONAL DETAILS...
  - At 3:30 AM CDT Friday the stage was 14.8 feet.
  - Forecast...The river is expected to continue falling to near
    12 feet this afternoon.


&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706


$$

Baerg

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 26, 2:39 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 26, 2:39 AM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
239 AM CDT Thu May 26 2022

.DISCUSSION...
Issued at 238 AM CDT Thu May 26 2022

Forecast Key Points:

- Rain Ends Today, Fog Possible Tonight

- Warmer Temperatures for the Holiday Weekend

- More Rain and Thunderstorm Chances Next Week

As of 230 AM Thursday morning the slow-moving midlevel low continues
to rotate across eastern KS. The axis of rainfall within the
deformation region has been decreasing in coverage over the past few
hours. This trend will likely continue into the daytime today as dry
midlevel air moves into the region with a passing shortwave trough
across the northern Plains. While, a few scattered showers are
probable through the day, widespread, stratiform rain like the past
couple of days is unlikely. In-fact, clouds are expected to clear
north central KS by mid to late afternoon to all for temperatures to
approach 70 degrees. Far eastern KS will likely see steady
temperatures in the 50s to near 60 most of the day. Transitioning
into tonight, surface ridge slides into the area decreasing clouds
from west to east by midnight with light winds. Recent rainfall
combined with small dew point depressions and light winds should
yield some fog formation towards sunrise Friday morning.

For Friday and beyond, a midlevel shortwave ridge overspreads the
region Friday into the weekend. This will set the stage for warmer
temperatures with afternoon highs reaching the upper 70s/80s Friday
and Saturday. Even warmer temperatures are expected Sunday with
highs around 90. The next chance for rain and thunderstorms arrives
early next week as a deep western midlevel trough slowly advances
into the central Rockies.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1232 AM CDT Thu May 26 2022

The bulk of the rainfall has moved west of the terminals and
should remain the case through much of the nighttime hours. A few
showers are possible after sunrise through midday, otherwise dry
conditions will prevail. IFR to MVFR CIGS will persist through
much of the day before VFR conditions return by late
afternoon/early evening. Winds will back to the north near 10 kts
for much of the period.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Baerg
AVIATION...Baerg
Hazardous weather outlook, May 26, 2:42 AM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
242 AM CDT Thu May 26 2022

KSZ008>012-020>024-026-034>040-054>056-058-059-270745-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
242 AM CDT Thu May 26 2022

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/media/top/DssPacket.pdf

In the hours before

Local storm report, May 26, 4:23 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
423 AM CDT THU MAY 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     HEAVY RAIN       GREELEY                 38.37N 95.13W
05/25/2022  E2.50 INCH       ANDERSON           KS   PUBLIC

            DELAYED REPORT.

&&

JP

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:11 PM CDTRiver Flood WarningTOPMarshall46 hr
May 25, 9:53 PM CDTRiver Flood WarningTOPRiley4 hr
May 25, 11:46 PM CDTRiver Flood WarningTOPWashington8 hr
May 26, 4:56 AM CDTRiver Flood WarningTOPMarshall9 hr
May 26, 8:38 AM CDTRiver Flood WarningTOPLyon65 hr
May 26, 8:38 AM CDTRiver Flood WarningTOPLyon35 hr

Nearby

River Flood Warnings in Kansas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.